Alert archive / Massachusetts / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Boston/Norton, MA

July 2, 20214 counties in Massachusetts

NWS Boston/Norton, MA issued this areal flood warning at Jul 2, 2021, 2:23 AM EDT for 4 counties in Massachusetts. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2021, 2:23 AM EDT (06:23 UTC)
Expired
Jul 2, 2021, 5:30 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:39 AM EDTFLOODBoston, MAMORTON STREET NEAR SHATTUCK HOSPITAL IMPASSABLE DUE TO FLOODING.
Jul 2, 2:40 AM EDTFLOODChelsea, MA3 CARS STUCK IN FLOOD WATERS AT 28 COLUMBUS STREET.
Jul 2, 3:00 AM EDTFLOODSomerville, MAUNDERPASS OF MCGRATH HIGHWAY AT MYSTIC HAD 3 CARS STUCK IN STREET FLOODING.
Jul 2, 3:05 AM EDTFLOODLynn, MABOSTON STREET AT MARION STREET AND FEDERAL STREET FLOODED AND CLOSED. ALSO BRIDGE STREET FLOODED AND IMPASSSABLE.
Jul 2, 3:06 AM EDTFLOODRevere, MA45 PARK AVENUE MULTIPLE CARS STUCK IN STREET FLOODING.
Jul 2, 3:15 AM EDTFLOODBoston, MASTORROW DRIVE FLOODED AND IMPASSABLE.
Jul 2, 3:16 AM EDTFLOODBoston, MAROUTE 1A NORTHBOUND AFTER THE CALLAHAN TUNNEL AND AIRPORT EXIT HAS 3 CARS STUCK IN STREET FLOODING.
Jul 2, 3:35 AM EDTFLOODBoston, MARAMP TO STORROW DRIVE EAST FROM KENMORE TO LONGFELLOW CLOSED DUE TO FLOODING.
Jul 2, 3:38 AM EDTFLOOD1 Wnw South Boston, MABASEMENT FLOODING.
Jul 2, 5:00 AM EDTFLOOD1 S Charlestown, MAI-93 NORTH BOUND RAMP TO THE TOBIN BRIDGE CLOSED DUE TO CONTINUED FLOODING IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

365 
WGUS41 KBOX 020623
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
223 AM EDT Fri Jul 2 2021

MAC009-017-021-025-020930-
/O.NEW.KBOX.FA.W.0002.210702T0623Z-210702T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex MA-Middlesex MA-Norfolk MA-Suffolk MA-
223 AM EDT Fri Jul 2 2021

The National Weather Service in Norton has issued a

* Flood Warning for...
  North Central Norfolk County in eastern Massachusetts...
  Suffolk County in eastern Massachusetts...
  South Central Essex County in northeastern Massachusetts...
  East Central Middlesex County in northeastern Massachusetts...

* Until 530 AM EDT.

* At 223 AM EDT, Doppler radar indicated heavy rain due to showers. 
  Flooding is ongoing or expected to begin shortly in the warned 
  area.

* Some locations that will experience flooding include...
  Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham, 
  Malden, Brookline, Medford, Revere, Arlington, Everett, Salem, 
  Woburn, Chelsea, Watertown, Lexington, Needham and Wellesley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4233 7127 4241 7129 4246 7118 4246 7117
      4247 7113 4248 7105 4250 7088 4243 7094
      4237 7097 4236 7097 4230 7100 4230 7101
      4229 7102 4222 7113 4226 7125

$$

BW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 1:56 AM EDT, 27 minutes earlier.

Area forecast discussion, Jul 2, 1:56 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
156 AM EDT Fri Jul 2 2021

.SYNOPSIS...
Areas of showers and scattered thunderstorms will produce
locally heavy rain tonight. Unsettled but much cooler Friday
into the Fourth of July weekend. Scattered pop-up showers each
day in the holiday weekend but not a washout in any one area.
Brief dry weather Monday with a warm front arriving Monday
night. Heat and humidity returns on Tuesday, ahead of a cold
front that offers a greater chance for thunderstorms either
later Tuesday or Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
2 AM update...

Axis of heavy rainfall near I-95 corridor from BOS to northern
RI along the surface boundary. Rainfall rates expected to
diminish early this morning but showers will persist across SNE
through daybreak before becoming more scattered. Cooler air
behind the front beginning to move into northern MA and will
slowly push south but not reaching the south coast until after
daybreak.

Previous discussion...

Widespread showers with locally heavy rain moving across SNE
this evening in response to large scale forcing within the
right entrance region of the upper jet and deep moist
thermodynamic profile. PWATs 1.7 to 2 inches with deep warm
cloud depths providing a favorable environment for warm rain
processes and efficient rainfall rates.

There are potentially two areas of concern for heavy rainfall
and localized flooding. One area near the Mass Pike where there
are somewhat heavier rainfall rates. Weak front across northern
MA providing some low level convergence and there is enough
instability with MUCAPES around 500 J/kg to enhance rainfall
rates. HRRR and 3km NAM target this area for very heavy rainfall
through 06z. Amounts of 2-4 inches may be overdone given
current rainfall rates but could see locally up to 2 inches with
some urban and poor drainage street flooding. Rainfall rates
likely to diminish after 06z in the interior.

Second area is across SE New Eng, particularly over the
Cape/Islands as convective cluster along the nose of a
developing low level jet lifts NE along the coast through the
overnight period with a few t-storms enhancing rainfall rates.
The low level jet moves east of New Eng late tonight.

Winds will shift to the northeast and increase late tonight as
the cold front gradually moves through. This will result in
cooler temperatures. Anticipating overnight low temperatures in
the 60s across the region, but there may be a few upper 50
degree readings along northern portions of the region.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Highlights

* Fairly widespread showers across the region Friday morning
  becoming more scattered in nature during the afternoon. Scattered
  showers persist Friday night.

Trough digs into the eastern Great Lakes and Mid Atlantic on Friday
and Friday night. Should see a frontal boundary to the south as the
cold front moves offshore. Will have a surface trough extend over
southern New England on Friday from the departing broad low. Another
low rides along the frontal boundary to the south Friday night.

Friday...

Will still have a 1.5-2 inch PWAT plume over a decent portion of
southern New England Friday morning, but with the low lifting out
this plume will push offshore during the afternoon. This keeps us in
the 1-1.5 inch range for the afternoon. Still have decent warm cloud
layer depths between 3-4 km. Thinking there still could potentially
be some heavy rain in a few showers especially earlier in the day
given the proximity to the broad low. Cannot be ruled out during the
afternoon, but forcing becomes a bit more limited and activity
should be more scattered in nature.

Given the track of the low am anticipating a non-diurnal temperature
trend. Should see the warmest readings across the region during the
morning with temperatures dropping during the day. This is all due
to the northeasterly flow due to the low moving through. Aloft will
have cold air advecting in 7-10 degree Celsius 925 hPa air!
Temperatures will stay generally in the 60s, but will drop into
the 50s for some spots during the afternoon.

Friday night...

Expecting another wave of low pressure to ride along the frontal
boundary that is offshore. Given the persistent onshore flow, upper
level forcing and 1-1.5 inch PWATS could have some scattered shower
activity. Will still have persistent NE flow keeping 925 hPa
temperatures in the 8-10 degree Celsius range. The result will be
low temperatures bottoming out in the 50s across southern New
England.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights:

* Unsettled and generally cloudy Fourth of July weekend, periods of
  pop-up showers but not a washout. Well below normal temps Saturday
  (upper 50s-low 60s!), and just less below-normal for the Fourth of
  July holiday.

* Warm front late Mon/Mon nite brings scattered showers, possible
  garden variety t-storms. Turning more humid Mon nite.

* Hot and humid Tuesday with mid/upper 90s heat indices; somewhat
  cooler and a little less humid Wed. Possible thunder either Tues
  or Wed depending on a cold front.

Details:

Fourth of July Weekend:

The story for the Fourth of July Weekend is the generally unsettled
weather conditions and cooler than normal temperatures for Saturday
and the Sunday Fourth of July holiday. In terms of temperatures, the
most anomalous of the two days is Saturday and for most highs may
struggle to reach the mid 60s with upper 50s to lower-mid 60s
common. Possible we could approach record low high-temperatures on
Saturday July 3rd, with temperatures more reminiscent of mid-May
than early-July. Looking at Fourth of July holiday climatology for
our four climate sites (Boston, Providence, Worcester and
Hartford/Windsor Locks)...with forecast Fourth of July high
temperatures in the upper 60s to mid 70s, it appears we are in
store for one of the coolest Fourth of July holidays since 2015; the
exception being Boston which recorded a high temperature of 70
on the Fourth just last year in 2020.

So for Saturday: upper low and associated cooler pocket of air aloft
initially near the lower Hudson Valley to migrate slowly NE across
Southern New England. Periods of light pop-up showers with better
coverage during the late-morning to mid/late afternoon will dot the
landscape and while generally unsettled, not expecting a washout
with limited QPF. That said, plenty of low-level moisture trapped
underneath a shallow inversion and when combined with northeast
onshore winds, it sets the stage for a cool July 3rd with lots of
low clouds around. Have lowered temperatures significantly compared
to the warmer NBM guidance, essentially a blend of the raw GFS and
NAM. Again looking for highs upper 50s to mid 60s for most -
definitely a long sleeve and light jacket sort of day! Periodic,
intermittent showers into Sat night, though still a rather cool
night with lows mid 50s to low 60s.

For Sunday/Fourth of July: Upper low will continue to pull away with
a renewed risk (Chance) for pop-up light showers during the morning
to early-afternoon. Initial overcast, but better odds for some
breaks in clouds during the second half of the day and night as
winds turn more light northerly/northwesterly. Won't be fully clear
both day and night, but enough breaks for highs upper 60s to mid
70s; lows upper 50s to lower 60s. It may not be an ideal beach day,
but the prolonged onshore flow and related leftover swell from the
weekend, it's possible there may be a need for either a rip current
statement or (less probable) a high surf advisory on Sunday
and/or Monday for east-facing coasts.

Monday:

Mid/upper flow turns more zonal by Mon, with modest height rises for
Mon afternoon. A warm front comes in for later Monday into Monday
night, associated with summerlike 850 mb air (mid-teens Celsius) in
the warm sector. This should bring a risk for showers, possibly a
rumble of thunder given some elevated instability. Highs low to mid
80s, but Monday night looks to turn muggy/humid with lows mid/upper
60s with similar dewpoints. As mentioned, we may need to consider
either a rip current statement or (less likely) a high-surf advisory
for the east-facing coasts.

Tuesday and Wednesday:

Hot and humid Tuesday (dewpoints back to the muggy mid 60s to lower
70s), though not to the extent of the stretch of hot and humid
weather experienced recently. That said, heat indices may approach
the mid to upper 90s on Tuesday depending on how much warming we do
get; it looks like we'll fall short of one-day Heat Advisory
criteria and lower Heat Indices on Wed also make the consecutive 95+
heat index criteria less likely to be achieved as well. Nonetheless
still quite hot for Tuesday. This occurs ahead of a cold front, the
timing of which varies across most of the NWP. Potential exists for
heavy SHRA/TSRA depending on the timing. Kept a rather generic/broad
brushed Chance PoP both days until better agreement exists on the
timing of the frontal passage.

Highs Tues into the upper 80s lower 90s, with lows around 70 except
mid-upper 60s for the Berks. Somewhat cooler mid to upper 80s on
Wed, lows in the 60s.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z TAF Update...

Through 12z...
MVFR/IFR conditions in showers and patchy fog. Heavy rainfall
axis shifting to eastern MA with rainfall rates diminishing.
Light N/NE winds with S/SE winds near the south coast shifting
to N toward 12z.

Today...Moderate confidence.
Widespread MVFR/IFR conditions. Scattered to numerous showers
with greatest concentration across western MA/CT where an
isolated t-storm possible. N/NE gusts 15-25 kt developing over E
and NE MA with the highest gusts over NE MA.

Tonight...Moderate confidence.
Widespread IFR conditions with areas of LIFR in stratus and
patchy fog. Scattered showers. NE winds 5-15 kt.

Saturday...Moderate confidence.
IFR gradually improving to MVFR during the afternoon, especially
CT valley. Scattered to numerous showers.

KBOS TAF...Moderate confidence.

KBDL TAF...Moderate confidence.

Outlook /Saturday Night through Tuesday/...

Saturday: Mainly VFR, with areas IFR possible. Breezy. Chance
SHRA.

Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA.

Independence Day: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Sunday Night: VFR. Slight chance SHRA.

Monday through Monday Night: VFR.

Tuesday: VFR. Breezy. Slight chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Have hoisted a Small Craft Advisory for the Outer Waters, Cape
Cod Bay, Ipswich and MA Bay from Friday AM through Friday night.

Tonight...High confidence

Winds out of the S/SW across the southern waters at speeds of
10-15 kts. Expect the eastern waters to start off with light
winds, but shift to the E/NE late tonight and increase to 10-20
kts. Could have some gusts up to 20 kts toward daybreak. Seas
2-4 feet. May see some 5 ft seas across the outer southern
waters toward daybreak. Numerous showers with perhaps a few
embedded thunderstorms.

Friday...High confidence

Will see a period of NE winds at 15-25 kts across the eastern
waters. Gusts of 25-30 kts and there could be a few brief gale
force gusts. The southern waters will see winds shift to the
northeast as a cold front pushes through. Wind speeds increasing
to 10-15 kts late in the afternoon across the southern waters.
Seas building to 6-9 ft across E/NE waters and 3-5 ft for the
southern Waters. Have hoisted a SCA, but held off from high
surf advisories given the cool temperatures and scattered rain
showers. Seas 3-7 feet Friday night with NE winds at 10-20 kts.

Outlook /Saturday Night through Tuesday/...

Saturday: Winds less than 25 kt. Areas of rough seas. Chance of
rain showers.

Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers.

Independence Day through Sunday Night: Winds less than 25 kt.
Seas up to 5 ft. Slight chance of rain showers.

Monday through Monday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Tuesday: Winds less than 25 kt. Seas up to 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 11 AM this morning to 5 AM EDT
     Saturday for ANZ231.
     Small Craft Advisory from 8 AM this morning to 8 AM EDT
     Saturday for ANZ250-251-254>256.

&&

SYNOPSIS...BL/Loconto
NEAR TERM...KJC
SHORT TERM...BL
LONG TERM...Loconto
AVIATION...KJC/Loconto
MARINE...BL/Loconto
Hazardous weather outlook, Jul 1, 4:35 PM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
435 PM EDT Thu Jul 1 2021

CTZ002>004-MAZ002>024-026-RIZ001>007-022045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
435 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-022045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
435 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 1, 10:17 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1017 PM EDT Thu Jul 1 2021

CTZ002>004-MAZ004-005-010>015-020345-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-Suffolk MA-
Western Norfolk MA-Central Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-Southeast Middlesex MA-Eastern Hampshire MA-
1017 PM EDT Thu Jul 1 2021

...HEAVY RAINFALL AND LOCALIZED FLOODING...

At 1012 PM EDT, Doppler radar was tracking an area of showers and
isolated thunderstorms from Boston west to Worcester and southward
into northern Connecticut including Hartford area. The showers
contained heavy rainfall rates which will result in areas of urban
and poor drainage street and highway flooding through midnight.

Locations impacted include...
Boston, Worcester, Springfield, Hartford, Lowell, Cambridge, Newton,
Somerville, New Britain, Framingham, West Hartford, Waltham, Malden,
Brookline, Manchester, Medford, East Hartford, Enfield, Arlington and
Everett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4197 7289 4265 7124 4235 7100 4238 7105
      4234 7102 4163 7263 4163 7270 4189 7294
TIME...MOT...LOC 0216Z 240DEG 49KT 4225 7191

KJC
Local storm report, Jul 1, 10:45 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1045 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     BOURNE                  41.73N  70.61W
07/01/2021                   BARNSTABLE         MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SANDWICH ROAD NEAR POST OFFICE

0741 PM     FLOOD            CHICOPEE                42.18N  72.57W
07/01/2021                   HAMPDEN            MA   AMATEUR RADIO

            CARS STUCK IN STREET FLOODING ON PRIDE MONTGOMERY
            STREET, ROAD CLOSED DUE TO FLOODING

&&

EVENT NUMBER BOX2102549 BOX2102550

WS
Special weather statement, Jul 2, 12:05 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1205 AM EDT Fri Jul 2 2021

CTZ003-004-MAZ004-005-011>015-020500-
Tolland CT-Windham CT-Southern Worcester MA-Suffolk MA-
Western Norfolk MA-Central Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-Southeast Middlesex MA-
1205 AM EDT Fri Jul 2 2021

...HEAVY RAINFALL AND LOCALIZED FLOODING...

At 1204 AM EDT, Doppler radar was tracking an area of showers and
isolated thunderstorms from Boston west to Worcester and southward
into northern Connecticut. The showers contained heavy rainfall
rates which will result in areas of urban and poor drainage street
and highway flooding

Locations impacted include...
Boston, Worcester, Lowell, Cambridge, Newton, Somerville, Framingham,
Waltham, Malden, Brookline, Medford, Revere, Arlington, Everett,
Billerica, Marlborough, Woburn, Shrewsbury, Chelsea and Chelmsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4237 7097 4237 7099 4238 7101 4236 7099
      4235 7101 4238 7105 4236 7105 4234 7102
      4182 7221 4218 7237 4265 7124
TIME...MOT...LOC 0404Z 239DEG 49KT 4229 7157

BW
Special weather statement, Jul 2, 1:00 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
100 AM EDT Fri Jul 2 2021

CTZ004-MAZ004>007-012>019-RIZ001-020630-
Windham CT-Eastern Essex MA-Southern Worcester MA-Suffolk MA-
Central Middlesex County MA-Western Plymouth MA-Eastern Norfolk MA-
Western Essex MA-Southeast Middlesex MA-Eastern Plymouth MA-
Western Norfolk MA-Northern Bristol MA-Northern Worcester MA-
Northwest Providence RI-
100 AM EDT Fri Jul 2 2021

...HEAVY RAINFALL AND LOCALIZED FLOODING...

At 1259 AM EDT, Doppler radar was tracking an area of showers and
isolated thunderstorms from Boston west to Worcester and southward
into northern Connecticut. The showers contained heavy rainfall
rates which will result in areas of urban and poor drainage street
and highway flooding

Locations impacted include...
Boston, Worcester, Cambridge, Brockton, Quincy, Lynn, Newton,
Somerville, Framingham, Waltham, Malden, Brookline, Medford,
Weymouth, Revere, Peabody, Arlington, Everett, Salem and Woonsocket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4249 7086 4246 7094 4243 7093 4245 7097
      4237 7097 4237 7105 4233 7101 4230 7105
      4232 7101 4228 7102 4226 7097 4229 7094
      4225 7096 4225 7088 4233 7089 4226 7087
      4222 7075 4173 7191 4226 7195 4263 7103
TIME...MOT...LOC 0459Z 238DEG 48KT 4229 7152

BW

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:17 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester88 min
Jul 2, 12:05 AM EDTSpecial Weather StatementBOXMiddlesex, Worcester55 min
Jul 2, 1:00 AM EDTSpecial Weather StatementBOXMiddlesex, Norfolk90 min
Jul 2, 2:34 AM EDTSpecial Weather StatementBOXEssex, Middlesex, Norfolk, Worcester86 min
Jul 2, 4:24 AM EDTRip Current StatementBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth16 hr
Jul 2, 7:57 PM EDTRip Current StatementBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth24 hr

Nearby

Areal Flood Warnings in Massachusetts, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.